Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Representations of certain compact semigroups by $ {\rm HL}$-semigroups


Authors: J. H. Carruth and C. E. Clark
Journal: Trans. Amer. Math. Soc. 149 (1970), 327-337
MSC: Primary 22.05
MathSciNet review: 0263964
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An HL-semigroup is defined to be a topological semigroup with the property that the Schützenberger group of each $ \mathcal{H}$-class is a Lie group. The following problem is considered: Does a compact semigroup admit enough homomorphisms into HL-semigroups to separate points of S; or equivalently, is S isomorphic to a strict projective limit of HL-semigroups? An affirmative answer is given in the case that S is an irreducible semigroup. If S is irreducible and separable, it is shown that S admits enough homomorphisms into finite dimensional HL-semigroups to separate points of S.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 22.05

Retrieve articles in all journals with MSC: 22.05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1970-0263964-0
PII: S 0002-9947(1970)0263964-0
Keywords: Compact semigroup, Lie group, Schützenberger group, H-class, representation, irreducible semigroup, projective limit
Article copyright: © Copyright 1970 American Mathematical Society